... pills to relieve my depression. I didn't realize that I would have gotten addicted, I was more focused on being happy for my children. Ever since my divorce and not being able to see my kids everyday because we have split custody. My kids are my life and didn't know how to live without them after being a stay at home mom for 10 years. Any how, make a long story short I ended up on methadone without knowing anything about it. I had someone coaching me and telling me it was the best route to go, now I want off after feeling normal again. I've been on it for 8 months now and I just went up to 90mg thinking I needed to go up when I really needed to stay low. Now that I've actually been reading about it I'm so sick over this decision I made to go on it. I'm so scared to be in pain. I don't have support infact hardly anyone I know knows I'm on it. I have 4 kids and don't know how will I get off this safely and not get so sick. I can't sleep at night knowing this now. Please can someone give me positive success stories about coming off this?
Hi Mickey. First of all you need to find a good doctor and I think a good therapist.We all make bad decisions, I know I have. You have a lot being thrown at you. My heart goes out to you. Depression is a hard thing to kick, when you have so many things going on in your life. I went to a doctor after I had my breakdown and he put me on effexor and kept raising the dosage. I was up to 225mg a day plus the xanax. I am now seeing another doctor and a therapist. My doctor is weening me off and it was very hard. I was sick everyday, but I am now down to 37.5 mg a day. I still get depression but with the therapy it has been a lot better. At one time I could not leave my house. I still carry my xanax with me where ever I going just in case, if I get a panick attack. I try to talk myself though it and sometimes but not all the time, I can get though it. Don't be scared. You need to find a good doctor that will ween you off little by little.
It can be done.I have never been on this drug, so I can only tell you about coming off the Effexor. It hurts, pains, dizziness, headaches, vomiting, but it did stop. Whatever you do, do not attempt this on your own. You need to be monitered and let your doctor know what you are going though. I wish you the best and you have a friend here for you. Keep me posted and try not to be scared, we have all been though some very bad times. Stay strong for yourself and your children. Your in my prayers and so are your kids. Remember you are not alone and when ever you need to talk some one is always here. Take care and please keep in touch.
Hey, Listen to me don't be so overwhelmed with everything. Things like this happen to the best of us, and sometimes we can't do a thing about it, but Listen and learn, and your gonna do both, and you can get this under Control.. You can control your own life. I feel for you because I know how tough it can be for separated/ Divorced Parents, Tough for you and the Kids. So I'll start out by telling you, I was on Methadone for many years, I used it for Pain. ( I don't know why, someone would give you Methadone for Depression, they ar apples and Oranges.) If your Depressed you should talk to your DR about an anti Depressant, like Zoloft, Prozac, Lexapro, or PaxiL. It's hard to cope with the normal everyday things we deal with in Life, so some people turn to drugs. DO NOT QUIT METHADONE COLD TURKEY, DANGEROUS. In your case their are many forms of Help.
Methadone as you probably know is used for getting Heroin addicts of of Heroin, by substituting Heroin with Methadone, And it works, But you truly have to want to quit. Now Please take no offense, I am not suggesting that you use Heroin, I'm sorry if you took it that way, but my point is, Methadone is a drug, to get you off of Drugs.Now when I was prescribed methadone by my DR for Pain, People who knew I was taking Methadone, Thought I was a Junkie, they didn't know it was for Pain.Now another way to get off Methadone can be Suboxone. It has worked great for many people who were addicted badly to pills like Oxycontin, Morphine, Opana, Demoral, basically all sorts of Opiates. All though I am Pretty sure Methadone is not an Opiate, It doesn't hurt to ask a DR abut it, and explain your predicament. Now I read that you said your in Pain? If you mean Physical pain from an injury, and not the pain from withdrawal, then talk to any Dr, I only say this because if your physically hurt, and tell the system or your DR you have a problem with pain pills, then in the future, when your hurt and just need something like a Percocet to get rid of the Pain, and get you thru the Pain, You will have a Problem, Because they label you now. It's completely unfair, I am in that Position now. I want to stop taking my Oxycontin, and Roxicodone, and try something like Suboxon, but I'm in a Ridiculous amount of pain, Iv'e gotten 3 surgery's and herniated discs, Bulging Discs, Degenerative spine Disease and neck Problems, so of course I'm going to need a pill sometimes, I just want to cut down to the point where pills are not my LIFE. Sorry for rambling on a little.
But You can also try taking 5mg less every day, until your down to say 20-30 mg's, break off pieces until your down to only 5mg a day. And then just get off off. DO NOT QUIT COLD TURKEY, You can go into Seizures. It's Life threatening. It sounds silly but I have met people who haven't used drugs in over 20 years, but He still takes 1mg of Methadone everyday. ONLY 1 MILLIGRAM, I don;t know why, But that's proof for you.
And as far as not sleeping, Listen STOP Stressing yourself out over it, Their is nothing you can do now, but to start cutting down day by day.It's up to you,It takes Patience and Time,You'll pull through.You have The Will Power.
And Keep yourself Busy all day long, doing anything at all, go walking, Cook, Read, Catch up with old friends, Rearrange your sock draw, lol, anything to keep your mind off of things, And it's always good to talk to someone who's been thru it, and vent out your feelings on them. I'm Here Sincerely, if you need help,'t Think so Much, it only makes it worse. I don't know if your Religious, but say AN OUR FATHER, Sometimes Praying actually makes you feel Better, anyway, hang in there, you'll be fine. Let me know if I was Helpful, Best of Luck and God Bless, NewYorkGuy44.
I can soooo relate!~ I too, started taking pills (opiates) to cope with being a single mom. Yeah, i needed to be superwoman. My (ex) husband went to prison and instantly, i had the weight of the world on my shoulders. Opiates made everything better. I was happier and more energetic so i could work and take care of my family. I did that for 7 long years... until i started to lose everything because of how out of control my addiction had become. I eventually divorced, and met a wonderful man that gave me an ultimatum that i either get help or he was gone! I went to an out-patient addiction center where my withdrawl was monitored. It was pure hell. Hardest thing i've ever gone thru. I am 8mos clean today and when i think about how it would be nice to take something (cuz, i do still think about it, i won't lie)... all i do is ask myself~ do i really wanna experience withdrawl all over again...
uh, HELL NO!!! Having children, it is very hard to get clean without the support of someone. Had i not had someone to lean on, i probably would still be using. Your gonna have to divise a plan, be HONEST~ (i kept my addiction secret too), and ask for help if your ever going to beat this. Good luck!
im gonna be very honest with you i was on for 2 years and the money ran out i had to go to a detox center for a month they got me off of it with just klonipin and high blood pressure meds and it was hell,i still felt shitty for months after.but there is good news when i was on it suboxone was not popular so if you want to get off of im no doctor but i have read that they lower you too about 25- 30 mg of methadone and then you have too wait about 3 days and they put yoou on suboxone,because methadone is long acting so u have to be going through withdrawls before you start suboxone,but thats the best way if i was you i would find a suboxone doc and get off that crap as soon as possible i really wish you luck,look up everything about suboxone its alot safer drug and it really controls your cravings,good luck write me back and let me know how you are James
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Feb 2012 • 2 answers
Posted 9 Jun 2013 • 1 answer
Depression - I started taking Wellbutrin 14 years ago because I'm a recovered alcoholic. A year ago?
Posted 12 Jun 2014 • 3 answers
Posted 18 Oct 2014 • 2 answers
Posted 30 Apr 2016 • 1 answer